Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 58, NWS Newport/Morehead City, NC

August 1, 2016Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 1, 2016, 3:35 PM EDT for Jones County, Onslow County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 3:35 PM EDT (19:35 UTC)
Expired
Aug 1, 2016, 4:15 PM EDT
In force
40 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 54 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2636 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WUUS52 KMHX 011935
SVRMHX
NCC103-133-012015-
/O.NEW.KMHX.SV.W.0058.160801T1935Z-160801T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT MON AUG 1 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  RICHLANDS...OR 7 MILES NORTHWEST OF HALF MOON...MOVING EAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...HALF MOON...RICHLANDS...
  MAYSVILLE AND RICHLANDS SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 7765 3503 7761 3499 7730 3498 7721
      3480 7725
TIME...MOT...LOC 1935Z 270DEG 27KT 3493 7754 

HAIL...<.75IN
WIND...60MPH
 
$$

27
2 follow-up statements
787 
WWUS52 KMHX 011954
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 PM EDT MON AUG 1 2016

NCC103-133-012015-
/O.CON.KMHX.SV.W.0058.000000T0000Z-160801T2015Z/
ONSLOW NC-JONES NC-
354 PM EDT MON AUG 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN ONSLOW AND CENTRAL JONES COUNTIES...

AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES
EAST OF RICHLANDS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RICHLANDS TO MAYSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 7763 3502 7755 3499 7730 3498 7721
      3480 7725
TIME...MOT...LOC 1952Z 270DEG 27KT 3493 7738 

HAIL...<.75IN
WIND...60MPH
 
$$

27
300 
WWUS52 KMHX 012004
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT MON AUG 1 2016

NCC103-133-012015-
/O.CON.KMHX.SV.W.0058.000000T0000Z-160801T2015Z/
ONSLOW NC-JONES NC-
404 PM EDT MON AUG 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL ONSLOW AND CENTRAL JONES COUNTIES...

AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MAYSVILLE...OR 7 MILES NORTHEAST OF PUMPKIN CENTER...MOVING EAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH OF HALF MOON TO MAYSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3484 7752 3500 7741 3499 7727 3498 7721
      3480 7725 3481 7729
TIME...MOT...LOC 2003Z 282DEG 25KT 3487 7729 

HAIL...<.75IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:17 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 1, 3:17 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
317 PM EDT MON AUG 1 2016

.SYNOPSIS...
A weak frontal boundary will approach from the north tonight and
move into the area on Tuesday. The front will then move south of
the area and become diffuse Wednesday. Weak high pressure will
extend over the area from the northeast Thursday and Friday, then
an inland trough pattern will return for the weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 300 PM Monday, Expect shower and thunderstorm activity
currently across the central portion of the CWA to diminish and
shift towards the coast overnight. For the evening dropped PoPs
to 40 percent inland, keeping likely 60 PoPs closer to the
coast. Showers and Thunderstorms in the evening is mostly
diurnally driven enhanced by strong instability and by a weak
shortwave. The area is in a marginal severe risk mostly for this
afternoon and early evening. There could also be some very heavy
downpours that could train and cause minor flooding issues.

Later tonight most of the precipitation should taper off, however
there will additional weak shortwave activity that may spur an
additional shower or thunderstorms after midnight. Confidence on
that is low and it will be tough to determine where or when that
will occur. After midnight dropped PoPs to 30 to 50 percent, highest
along the coast. Expect a good bit of low stratus to linger
through the night keeping skies partly to mostly cloudy across the
area. It will again be warm and muggy with lows in the 75 to 80
degree range. Could also see some patchy light fog inland towards
morning.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 300 PM Monday, expect a good threat of showers and
thunderstorms on Tuesday as the upper trof amplifies just a bit
more over the area. Shortwave energy along with the advancing weak
front will help to spur shower and thunderstorm development on
Tuesday. Currently forecasting 50 to 60 PoPs across the area
Tuesday, highest in the eastern two thirds and southern part of
the area. Highs, somewhat limited by cloud cover and showers and
thunderstorms should still climb into the 85 to 90 degree range
across the area.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 315 PM Monday...Models remain in decent agreement with
pattern change through mid-week as mid level trough will break
down ridge, allowing weak cold front to push through area Tue
night into early Wed. Mid level ridging with a return to the
Bermuda high/inland trough surface pattern Saturday. Another cold
front will approach from the NW late weekend into early next week.

Tuesday night into Wednesday night...Latest model consensus shows
frontal boundary pushing south through the forecast area Tuesday
night into Wednesday morning. Will see a slightly cooler and
drier air mass over the area Wednesday behind the front with
onshore flow. Decent coverage of convective activity expected
ahead of front, with pops tapering off from north to south Tuesday
evening. Some locally heavy rain possible with PWATs around 2
inches Tuesday evening...as well as isolated strong thunderstorms
with gusty winds. Convective threat diminishes to 20-40 percent
Wednesday with scattered sea breeze activity.

Thursday through Saturday night...Models are in pretty good
agreement with a weak surface high wedged in from northeast
Thursday with stalled front and weak sfc low washing out to south.
High gradually moves offshore Friday with return of offshore
high/inland trough pattern Saturday. Diurnal isolated to scattered
convective activity possible Thursday into Saturday. Highs mainly
near normal with 85-90 Thursday/Friday, then a bit warmer into
lower 90s, maybe hits mid 90s in some inland sites Saturday.
Overnight lows in the 70s.

Sunday through Monday...Models trying to push another front
through the area late weekend into early next week, as upper low
pushes through southern Canada and the NE US and trough off the
east coast. The GFS is slightly faster moving the boundary through
late Saturday night and Sunday, while the ECMWF pushes it through
Sunday and Sunday night. Expect convection to remain primarily
diurnally driven and will continue chance pops each afternoon with
less chances overnight. Low level thickness values support temps
near or slightly above climo with highs in the mid 80s to low 90s.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
.Short Term /through Tuesday/...
As of 130 PM Monday...A mix of VFR and MVFR conditions are
expected through Tuesday afternoon. Scattered convection this
afternoon will cause temporary MVFR conditions across E NC. The
majority of the airspace should see VFR conditions return around
sunset. Overnight, high moisture in the low levels combined with
any rainfall received during the rest of the day, will lead to
patchy MVFR fog development between 5 and 8 AM. Then, VFR
conditions return under continued light SW winds and mid level
clouds.

Long Term /Tuesday night through Saturday/...
As of 315 PM Monday...Pred VFR conditions expected through the
period. Periods of sub-VFR conditions possible with scattered showers
and thunderstorms through Wednesday as an upper tough and frontal
boundary moves across area. Sub-VFR low stratus and/or fog will
be possible each morning. Isolated diurnal convection possible
Thursday through Saturday.

&&

.MARINE...
Short Term /Through Tuesday/...
As of 300 PM Monday...The pattern of S/SW winds 10 to 20 KT will
continue overnight into Tuesday Morning. As the weak frontal
boundary approaches the area on Tuesday, it will push the stronger
winds further southeast off the coast. By Tuesday afternoon, the
front should be entering our area and move into the central waters
by late in the day. Winds will shift to the NE around 10 KT behind
the front and become light in the vicinity of the front at 5 to 10
KT. Across the southern waters winds will remain SW at 10 to 15 KT
through Tuesday Afternoon. Seas are mostly 2 to 4 feet across the
area and will remain that way through the period, except some 1 ft
seas along the immediate northern coast and some areas of 5 foot
seas possible across the outer central and southern waters.
Convective activity may produce some strong wind gusts on the
waters from mid/late afternoon into the post-midnight hours
tonight, and again Tuesday.

Long Term /Tuesday night through Saturday/...
As of 315 PM Monday...A weak front will push south through the
waters Tuesday night into early Wednesday. Post-frontal northeast
winds 10 to 15 knots will spread north to south over northern and
central waters including Pamlico Sound Wednesday with seas
building to 2-4 feet, highest north of Ocracoke. Latest guidance
still does not show much of a surge over 10 KT through the
southern waters on Wednesday, though could still see winds
increase to 10-15 knots. Winds gradually switch to east by
Thursday and southeast to south Friday as the high pressure to
northeast gradually moves offshore. Typical summertime pattern
returns Sat with SW winds increasing to 10-15 knots. Seas will
mainly be 2-4 ft Tuesday night into Wednesday Night, then
subsiding to 1 to 3 feet Thursday-Friday. Could see seas build
back to 2-4 feet Saturday with increasing SW winds.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...CQD/JBM
AVIATION...SGK/CQD
MARINE...RSB/CQD
Hazardous weather outlook, Aug 1, 3:56 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 AM EDT MON AUG 1 2016

NCZ095-098-103-104-020800-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
356 AM EDT MON AUG 1 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND
EVENING. SOME OF THE THUNDERSTORMS COULD BE LOCALLY STRONG TO
SEVERE AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-020800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
356 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND
EVENING. SOME OF THE THUNDERSTORMS COULD BE LOCALLY STRONG TO
SEVERE AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 2:18 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
218 PM EDT MON AUG 1 2016

NCZ080-090>094-098-011900-
ONSLOW-JONES-BEAUFORT-PAMLICO-CRAVEN-DUPLIN-LENOIR-
218 PM EDT MON AUG 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEAUFORT...
CENTRAL DUPLIN...SOUTHERN LENOIR...WEST CENTRAL PAMLICO...
NORTHWESTERN ONSLOW...CENTRAL CRAVEN AND JONES COUNTIES...

AT 217 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF NEW BERN TO NEAR
WARSAW. MOVEMENT WAS EAST AROUND 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...KINSTON...WARSAW...JAMES CITY...MOUNT OLIVE...
TRENT WOODS...RIVER BEND...BEULAVILLE...VANCEBORO...KENANSVILLE...
FAIRFIELD HARBOUR...COASTAL CAROLINA REGIONAL AIRPORT...FAISON...
MAGNOLIA...PINK HILL...BRIDGETON...DOVER...COVE CITY AND TRENTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3514 7816 3518 7798 3517 7797 3517 7795
      3515 7789 3518 7784 3520 7783 3533 7702
      3529 7694 3521 7684 3508 7683 3485 7816
      3490 7815 3504 7815 3509 7817
TIME...MOT...LOC 1817Z 054DEG 14KT 3522 7698 3501 7815

27
Local storm report, Aug 1, 2:23 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
223 PM EDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 ESE ROPER             35.86N  76.58W
07/30/2016                   WASHINGTON         NC   EMERGENCY MNGR

            TREES BLOWN DOWN ON NEWLAND ROAD SOUTH OF ROPER.

&&

EVENT NUMBER MHX1600312

RF
Special weather statement, Aug 1, 3:07 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 PM EDT MON AUG 1 2016

NCZ090>092-098-012000-
ONSLOW-JONES-DUPLIN-LENOIR-
307 PM EDT MON AUG 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DUPLIN...
SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND WEST CENTRAL JONES
COUNTIES...

AT 306 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BEULAVILLE TO NEAR ROSE
HILL. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WALLACE...ROSE HILL...RICHLANDS...BEULAVILLE...
ALBERT J ELLIS AIRPORT...RICHLANDS SOUTH...GREENEVERS...
PINK HILL AND TEACHEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3514 7774 3505 7732 3472 7768 3472 7791
      3479 7807
TIME...MOT...LOC 1906Z 279DEG 17KT 3505 7772 3484 7793

SGK
Special weather statement, Aug 1, 3:32 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 PM EDT MON AUG 1 2016

NCZ090>093-098-012000-
ONSLOW-JONES-CRAVEN-DUPLIN-LENOIR-
332 PM EDT MON AUG 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN DUPLIN...SOUTH CENTRAL
LENOIR...NORTHERN ONSLOW...SOUTHWESTERN CRAVEN AND JONES COUNTIES...

AT 331 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RICHLANDS...OR
10 MILES NORTHWEST OF HALF MOON...MOVING EAST AT 35 MPH.

WINDS GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...RIVER BEND...RICHLANDS...MAYSVILLE...POLLOCKSVILLE AND
TRENTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3487 7766 3508 7763 3509 7714 3485 7711
TIME...MOT...LOC 1931Z 276DEG 28KT 3496 7756

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:18 PM EDTSpecial Weather StatementMHXCraven, Duplin, Jones42 min
Aug 1, 3:07 PM EDTSpecial Weather StatementMHXDuplin, Jones53 min
Aug 1, 3:32 PM EDTSpecial Weather StatementMHXJones28 min
Aug 1, 3:59 PM EDTSpecial Marine WarningMHX46 min
Aug 1, 4:05 PM EDTSpecial Weather StatementMHXCraven40 min
Aug 1, 4:13 PM EDTSpecial Weather StatementMHXDuplin47 min
Aug 1, 4:16 PM EDTSpecial Weather StatementMHXJones29 min
Aug 1, 4:18 PM EDTSpecial Weather StatementMHXPamlico27 min
Aug 1, 4:22 PM EDTSpecial Weather StatementMHXDare23 min
Aug 1, 5:01 PM EDTSpecial Weather StatementMHXDuplin29 min
Aug 1, 5:04 PM EDTSpecial Weather StatementMHXTyrrell26 min
Aug 1, 5:29 PM EDTSpecial Weather StatementMHXOnslow31 min
Aug 1, 5:32 PM EDTSpecial Weather StatementMHXDare, Tyrrell43 min
Aug 1, 6:18 PM EDTSpecial Weather StatementMHXDare42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.